Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 231, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 21, 2017, 12:51 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2017, 12:51 PM CDT (17:51 UTC)
- Expired
- Aug 21, 2017, 1:19 PM CDT
- In force
- 28 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boyd County, NE, Holt County, NE
The radar
The Sioux Falls radar (KFSD), 162 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 11:33 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
444
WUUS53 KLBF 211751
SVRLBF
NEC015-089-211830-
/O.NEW.KLBF.SV.W.0231.170821T1751Z-170821T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1251 PM CDT MON AUG 21 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Holt County in north central Nebraska...
Eastern Boyd County in north central Nebraska...
* Until 130 PM CDT
* At 1250 PM CDT, a severe thunderstorm was located near Spencer,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Spencer, Lynch, Gross, Bristow, Monowi, Spencer Dam and Redbird
State Wildlife Management Area.
This includes the following highways...
Highway 281 between mile markers 203 and 219.
Highway 12 between mile markers 114 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4296 9848 4293 9844 4293 9841 4288 9831
4276 9830 4272 9866 4290 9879 4300 9857
4300 9850
TIME...MOT...LOC 1750Z 246DEG 34KT 4285 9861
HAIL...1.00IN
WIND...60MPH
$$
Keck3 follow-up statements
733
WWUS53 KLBF 211758
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1258 PM CDT MON AUG 21 2017
NEC015-089-211830-
/O.CON.KLBF.SV.W.0231.000000T0000Z-170821T1830Z/
Holt NE-Boyd NE-
1258 PM CDT MON AUG 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHEASTERN HOLT AND EASTERN BOYD COUNTIES...
At 1258 PM CDT, a severe thunderstorm was located near Lynch, or 8
miles east of Spencer, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Spencer, Lynch, Gross, Bristow, Monowi, Spencer Dam and Redbird State
Wildlife Management Area.
This includes the following highways...
Highway 281 between mile markers 203 and 219.
Highway 12 between mile markers 114 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4296 9848 4293 9844 4293 9841 4288 9831
4276 9830 4272 9866 4290 9879 4300 9857
4300 9850
TIME...MOT...LOC 1758Z 254DEG 29KT 4285 9853
HAIL...1.25IN
WIND...60MPH
$$
Keck787
WWUS53 KLBF 211814
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
114 PM CDT MON AUG 21 2017
NEC015-089-211830-
/O.CON.KLBF.SV.W.0231.000000T0000Z-170821T1830Z/
Holt NE-Boyd NE-
114 PM CDT MON AUG 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHEASTERN HOLT AND EASTERN BOYD COUNTIES...
At 114 PM CDT, a severe thunderstorm was located near Lynch, or 17
miles east of Spencer, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Spencer, Lynch, Gross, Bristow, Monowi, Spencer Dam and Redbird State
Wildlife Management Area.
This includes the following highways...
Highway 281 between mile markers 203 and 219.
Highway 12 between mile markers 114 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4296 9848 4293 9844 4293 9841 4288 9831
4276 9830 4272 9866 4290 9879 4300 9857
4300 9850
TIME...MOT...LOC 1814Z 247DEG 24KT 4282 9836
HAIL...1.25IN
WIND...60MPH
$$
Keck993
WWUS53 KLBF 211819
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
119 PM CDT MON AUG 21 2017
NEC015-089-211829-
/O.CAN.KLBF.SV.W.0231.000000T0000Z-170821T1830Z/
Holt NE-Boyd NE-
119 PM CDT MON AUG 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOLT AND EASTERN
BOYD COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A severe thunderstorm watch remains in effect until 700 PM CDT for
north central Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4296 9848 4293 9844 4293 9841 4288 9831
4276 9830 4272 9866 4290 9879 4300 9857
4300 9850
TIME...MOT...LOC 1818Z 246DEG 34KT 4284 9830
$$
KeckWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 11:52 AM CDT, 59 minutes earlier.
Area forecast discussion, Aug 21, 11:52 AM CDT, 59 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1152 AM CDT Mon Aug 21 2017 .UPDATE... Issued at 1149 AM CDT Mon Aug 21 2017 Forecast updated for Severe Thunderstorm Watch #460 for parts of the north central through 7 pm CDT. Thunderstorms mvoing southeast over south central South Dakota and will clip portions of Keya Paha and Boyd counties. Several boundaries visible on radar for additional development as heating increases and convective inhibition over the north central weakens. UPDATE Issued at 446 AM CDT Mon Aug 21 2017 Updated forecast to include dense fog advisory along the eastern Panhandle and the Platte River Valley. && .SHORT TERM...(Today and tonight) Issued at 324 AM CDT Mon Aug 21 2017 Eclipse morning and mvfr and ifr cigs covering most of the forecast area with patchy fog developing dropping visibilities to 3 to 6 miles across western Nebraska. Dew point spreads across the area 1 to 2F with boundary to the south spreads around 5F. Boundary to lift north through the morning with southerly winds increasing behind the boundary and east to northeast winds to the north of the boundary. Nam holding on to the fog through at least 14 to 15z. Stratus just complicates cloud forecast. Cirrus above the stratus not as dense as satellite would suggest with stars visible through canopy to the south of us where no stratus. Highs today in the 80s with highs late in the day with more sun. Cool front to move through this afternoon with marginal forecast for thunderstorms along the front as it moves through. These will continue with the progression of the front through the early evening. Lows tonight in the 50s and 60s with some 40s northwest panhandle. .LONG TERM...(Tuesday through Sunday) Issued at 324 AM CDT Mon Aug 21 2017 Tuesday and Wednesday... An upper ridge amplifies across the Western U.S. as a closed low brushes the northern Great Lakes, placing Nebraska in northwest flow. Generally a quiet period is expected, other than an schc PoP Wed PM as a sfc low and trough emerge from the higher terrain to the west. Overall moisture appears rather scant, but lift sub H6 and better moisture around H7 may be enough for iso T. High pressure sits right over the Central Plains on Tuesday, keeping winds light and temperatures fairly mild. H85 temps range from around 14C north central to 20C panhandle. Return flow sets up on Wednesday, and with sunshine and deep mixing, temps will make a run for 90 far west and mid/upper 80s elsewhere. Thursday through Sunday... H5 flow turns more zonal across the Plains with the ridge flattening, and the surface synoptic pattern comprises mainly the slow moving trough. Essentially daily TSRA chances with the trough providing lift in the low levels and the high pressure over the Midwest pumping moisture into the area. Best chance of widespread measureable precip comes late Friday with a shortwave providing extra support. Seasonable temps through this period with little WAA and H85 temps hanging around 20C. Friday may be a bit warmer than forecast with slightly stronger southerly flow ahead of the system. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 628 AM CDT Mon Aug 21 2017 Widespread vlifr,ifr and mvfr cigs will continue over western Nebraska early this morning and gradually lift through 15z. Visibilities will generally remain in the mvfr categories. A cool front will move across western Nebraska with thunderstorms developing along the front from KVTN to KOGA after 18z and the thunderstorms moving east through the afternoon and evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Keck SHORT TERM...Power LONG TERM...Snively AVIATION...Power
Hazardous weather outlook, Aug 21, 11:44 AM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1144 AM CDT Mon Aug 21 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-221645- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1144 AM CDT Mon Aug 21 2017 /1044 AM MDT Mon Aug 21 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. A cool front will move across western Nebraska through this evening that will be the focus for a few severe thunderstorms. The area of concern is to the east of a line from Valentine to Ogallala. The main threat will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Thursday through Saturday thunderstorms appear possible across portions of the outlook area, mainly in the afternoon and evening.However, the risk for severe thunderstorms is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. && Get your latest weather, hydrological, and climate information at http://www.weather.gov/northplatte Keck
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:50 AM CDT | Dense Fog Advisory | LBF | Arthur, Deuel, Garden, Grant, Keith, Lincoln and 2 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.